MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Model Number 114-009
Medical Device Problem Codes Crack (1135); Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Iatrogenic Source (2498); Radiation Exposure, Unintended (3164)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth, age, sex and weight unavailable from facility.Device evaluation: the device was returned and evaluated on 17 october 2019 by a cross functional engineering team.A wrinkle to the outer jacket was confirmed just below the distal band at the distal tip of the device.A breach to the device's outer jacket and broken fibers were confirmed at the wrinkled area.The team determined the damage came from an external source because the outer jacket was damaged and only the outer layer of fibers had been broken.There was no damage on the inside of the catheter.The team confirmed the reported complaint, but was unable to determine how the damage occurred.
 
Event or Problem Description
A coronary vascular intervention procedure commenced to treat an in stent restenosis (isr) within the patient's circumflex artery.The team reported that when they attempted to load the elca laser sheath onto the wire, they noticed that there was damage near the tip of the elca laser catheter.The elca device was removed, and another elca device was used to successfully complete the case.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
ELCA
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9287495
Report Number1721279-2019-00192
Device Sequence Number129177
Product Code LPC
UDI-Device Identifier00813132025441
UDI-Public(01)00813132025441(17)210801(10)FH119G25A
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model Number114-009
Device Catalogue Number114-009
Device Lot NumberFH119G25A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005